MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE® SEALED LEAD ACID BATTERY; Ventricular (assist) bypass

THORATEC CORPORATION HEARTMATE® SEALED LEAD ACID BATTERY; Ventricular (assist) bypass
Model Number 1340
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s investigation conclusion: the reported event of an alarm on the power module was not confirmed via the returned heartmate 12v power module backup battery.The returned 12v backup battery, serial number: (b)(6), was connected to a known working test power module for an extended period and no alarms or issues were reproduced.The backup battery was able to support a mock circulatory loop.The provided information indicated the power module was no longer associated with a patient and is used strictly for educational purposes.The backup battery was reseated however the alarms did not resolve.A root cause for the reported event was not conclusively determined through this analysis.The device history record was reviewed for the 12v power module backup battery, serial number: (b)(6).The battery was inspected and accepted into storage on 16dec2024.The heartmate 3 instruction for use was available for use at the time of the event.Section 7, entitled ¿alarms and troubleshooting¿, provides instructions on how to identify and resolve power module alarms.The heartmate 3 instructions for use, section 3, entitled ¿powering the system¿, also instructs the user to prevent the power module from being disconnected from ac power longer than 18 hours to prevent damaging the unit¿s backup battery.The heartmate 3 patient handbook which was available for use at the time of the event, cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was reported that maintenance was performed on an education power module, but the next day it was alarming.Troubleshooting was performed and the battery was reseated but it did not resolve the issue.The power module was replaced.It was later reported that the power module was no longer attached to a patient at the time of the event and was strictly being used for educational purposes.It was noted that the 12v battery placed in the power module was faulty and it was returned.

Brand Name
HEARTMATE® SEALED LEAD ACID BATTERY
Common Device Name
Ventricular (assist) bypass
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key21434719
Report Number2916596-2025-00950
Device Sequence Number4606198
Product Code DSQ
UDI-Device Identifier00813024012566
UDI-Public(01)00813024012566(17)271130
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1340
Device Catalogue Number1340
Device Lot NumberGY340
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2025
Initial Report FDA Received Date02/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown